| | Long term effects of Dilantin therapy
My 55 year old husband has developed osteoporosis and a compression fracture of the spine. We have been told this has been caused by long term use of dilantin. A head injury as a child at age 6 is thought to be the cause of his brain injury and epilepsy, although the epilepsy didn't develop until he was going through puberty. He has recently developed leg (both) weakness and tingling, says it feels like "rubber legs." He is also having the same problem with his left forearm. Thirty two years ago he had an undiagnosed neurological "event" that left him with no deep tendon reflexes in his knees, "jumpy eyes" and VERY poor balance. He recently had an MRI which is abnormal and has an appointment to see a new neurologist soon. (Was passed on to us by his primary MD that he doesn't have a brain tumor or MS) Is anyone experiencing or has had similar symptoms and is there anyone out there with knowledge of a resource or website where we can learn more about the side effects of long term therapy?